Hail, Shelby
- When
- April 6, 2:20 PM CST to 2:25 PM CST
- Where
- Shelby County, Millington
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.350, -89.900
1 hail, 1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 6, 2:16 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT WED APR 6 2005 .DISCUSSION... BUSY WEATHER DAY ACRS THE MID SOUTH. FIRST ROUND OF STORMS LEFT 1 TO 2 INCHES ACRS MUCH OF W TN AND N MS THIS MORNING. ROUND NUMBER 2 IS WELL UNDER WELL ATTM. NEARLY VERTICALLY STACKED UPPER LEVEL LOW STARTING TO MOVE INTO WRN AR. OCCLUDED FRONT STRETCHES IN AN ARC FROM NRN AR TOWARD CLARKSDALE. THIS FRONT IS PUSHING EAST INTO THE MID SOUTH. GOOD LOW LEVEL SHEAR WITH WINDS BACKED TO THE EAST-SOUTHEAST TO THE NORTH/EAST OF THE FRONT CREATING LARGE VALUES OF HELICITY INVOF FRONT. MEANWHILE DRY SLOT IS PUNCHING INTO ERN AR WITH SFC TEMPS CLIMBING INTO THE UPPER 70S AT SGT. AIRMASS WILL CONT TO DESTABILIZE SOUTH/WEST OF THE FRONT DURING THE REST OF THE AFTN. STORMS WILL CONT TO FIRE ALONG AND SOUTH OF THIS BOUNDARY FROM NW MS INTO ERN AR THIS AFTN. THESE STORMS WL PUSH NORTHEAST THROUGH THE MID SOUTH INTO THE EVENING HOURS. THE MAIN THREAT CONTINUES TO BE LARGE HAIL THOUGH WITH THE ENHANCED HELICITY ALONG THE FRONT ISOLATED TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM BASICALLY SOUTH AND WEST OF A DYERSBURG TO SAVANNAH LINE. HAVE ISSUED A FLOOD WATCH FOR THE AREA EAST OF THE MS RIVER TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES EARLIER TODAY COMBINED WITH RADAR TRENDS AND UPPER LOW TRACK PLACE WEST TN AND NRN MS IN POTENTIAL HEAVY RAIN AREA. BEST THREAT FOR HEAVY RAIN PROBABLY UNTIL MIDNIGHT...THOUGH WL CARRY WATCH UNTIL 6 AM SINCE UPPER LOW HAS BEEN MOVING SLOWER THAN FORECAST. UPPER LOW SHOULD BE APPROACHING THE MS RIVER BY 12Z THU MOVING ACRS NRN MS DURING THE DAY. WL KEEP RELATIVELY HIGH POPS ACRS THE AREA. EXPECT BEST CHANCE FOR PRECIP WL BE NORTH OF THE UPPER LOW IN THE DEFORMATION AREA ACRS NE AR...MO BOOTHEEL AND NW TN. THUNDER CHANCES HIGHEST EAST OF THE UPPER LOW DURING THE MORNING DIMINISHING AS THE LOW TRACKS EAST. UPPER LOW TRACKS TO NRN GA THU NIGHT AND PRECIP WL TAPER OFF. RIDGE BUILDS ACRS THE AREA FRI THROUGH SUN WITH MILD TEMPS AND DRY WEATHER. BELIEVE IT OR NOT ANOTHER CLOSED UPPER LOW IS FORECAST TO IMPACT THE AREA WITH CHANCES FOR PRECIP SUN NIGHT INTO WED. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...FLOOD WATCH FOR NRN MS UNTIL 600 AM. TN...FLOOD WATCH FOR WEST TN UNTIL 600 AM. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1135 AM CDT WED APR 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1135 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS AS A LOW PRESSURE SYSTEM MOVES INTO THE MIDSOUTH. A FEW THUNDERSTORMS MAY BE SEVERE BEFORE 4 PM WITH PENNY SIZE HAIL. DURING THE AFTERNOON SOME SUNSHINE IS EXPECTED...ESPECIALLY SOUTH AND WEST OF THE MEMPHIS AREA. MEANWHILE COLD AIR ALOFT WL MOVE INTO THE MID SOUTH. THIS COMBINATION WILL RESULT IN INCREASED INSTABILITY LEADING TO THE DEVELOPMENT OF STRONGER THUNDERSTORMS LATER IN THE DAY. THE TIME OF GREATEST THREAT OF SEVERE WEATHER WILL BE FROM 4 PM TO 10 PM. THERE IS A MODERATE RISK FOR SEVERE STORMS SOUTH OF A LINE FROM WYNNE ARKANSAS THROUGH MEMPHIS TENNESSEE TO OXFORD MISSISSIPPI. THE THREAT IN THIS AREA INCLUDES LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. NORTH OF THIS LINE THERE IS STILL A SLIGHT RISK OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
The Memphis radar (KNQA), 2 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several tree limbs were blown down. Some of the fallen limbs snapped a power pole.
Several roads were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443720, 5443790, 5443791.